Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 25, 2021, 6:39 PM EDT for Berkshire County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 25, 2021, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 46 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS81 KALY 252239 SPSALY Special Weather Statement National Weather Service Albany NY 639 PM EDT Sun Jul 25 2021 MAZ001-025-NYZ053-054-060-061-252315- Northern Berkshire-Southern Berkshire-Eastern Columbia-Western Rensselaer-Western Columbia-Eastern Rensselaer- 639 PM EDT Sun Jul 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BERKSHIRE... NORTHEASTERN COLUMBIA AND SOUTHEASTERN RENSSELAER COUNTIES... At 638 PM EDT, a strong thunderstorm was located over Nassau, moving southeast at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Pittsfield, Nassau, Lenox, Stephentown, New Lebanon, Berkshire, Lanesborough, Stockbridge, Canaan, Richmond, West Stockbridge, East Nassau, Barkerville, Van Hoesen Station, Jacks Corners, Glendale, Rayville, Riders Mills, South Schodack and The Center At Lenox. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4248 7374 4259 7365 4251 7317 4225 7334 TIME...MOT...LOC 2238Z 297DEG 26KT 4251 7362 $$ Evbuoma
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:50 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 25, 3:50 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 350 PM EDT Sun Jul 25 2021 .SYNOPSIS... Dry air has quickly filtered into the region, allowing for a mostly sunny summer day. Skies will clear overnight as high pressure builds into the region, resulting in a dry period of weather Monday into Tuesday. Temperatures will be seasonable. The next chance for rain and thunderstorms arrives on Tuesday with a cold frontal passage. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 315 PM EDT, dry air at mid and upper levels has quickly overtaken the region throughout the day today, resulting in partly to mostly sunny skies and temperatures in the mid 70s to low 80s. This is the main factor shower and storm development has struggled this afternoon with only a few showers evident on radar in Ulster county. Current thinking is that there may be some additional pulse type showers across far southern zones but that should be about it for the afternoon and evening hours. Tonight, skies will clear as high pressure builds into the region. This should set the stage for fog development, especially along river valleys. Lows expected in the upper 50s to low 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Monday, high pressure builds overhead setting the stage for a period of dry weather into Tuesday. Partly to mostly sunny skies are expected with high temperatures warming into the upper 70s to mid 80s. Clouds begin increasing late Monday night as a cold front approaches from the Saint Lawrence River Valley. Overnight lows will be in the upper 50s to low 60s once again. Tuesday, a cold front will drop south through the forecast area, mainly during the afternoon and evening hours. There is still some timing differences between the model guidance but if the passage is coincident with peak heating, could be an active severe weather day. Model soundings indicate ample SBCAPE (>1500 J/kg), modest low level lapse rates and increasing PWATS. Given the uncertainty of the timing, we are not in an severe weather outlook from SPC quite yet and have therefore maintained just a chance for thunder (with no enhanced wording) in the forecast. With all that in mind, showers and thunderstorms are expected to traverse the forecast area from north to south throughout Tuesday afternoon/evening before exiting to the south late Tuesday night. Also dependent on the frontal passage will be afternoon high temperatures with low 70s expected to the north, and upper 80s to the south. Drier, cooler air filters in Monday night, with lows dipping into the low 50s up north to the low 60s down south. Wednesday looks like another dry and mostly sunny summer day with highs in the low to upper 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A persistent mid-to-upper level pattern will continue over the CONUS through this period with strong ridging over the Rockies and plains and northwest flow over the northeast. The main system to affect our area during this period will be a short wave trough diving southeast from Ontario across the northeast CONUS Thursday and Thursday night. The GFS and ECMWF and ensembles are in good agreement with this scenario, which would bring a good chance of showers and thunderstorms to the area Thursday into Thursday night. Enough warm air and higher dew points will likely be drawn northeastward ahead of this system so that a severe threat and localized convective heavy rain potential will exist on Thursday, although obviously with this system still several days away certainty on any details is low. High pressure will build southeast behind the short wave trough on Friday and Saturday, setting the stage for a period of dry, comfortable weather. Temperatures will be a bit below normal with highs in the 70s to near 80 and lows Friday night mostly in the 50s, with some 40s possible over higher terrain and across the north country. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Through 18z/Mon...Skies have been mostly MVFR with some IFR this morning, but partial clearing is overspreading the region from the west with lifting cloud bases. GFL and ALB have improved to VFR and should remain VFR through the remainder of the afternoon. At POU, MVFR conditions will likely hang on for another couple of hours. IFR at PSF is expected to improve to MVFR within the next couple hours and then improvement to VFR is possible later this afternoon/early evening. One change with this TAF issuance was to remove thunder from the forecast for PSF and POU. PSF and POU could see a shower within the next couple hours in advance of a weak cold front approaching from the west, but drier air aloft looks to limit coverage and intensity of any showers that develop. Skies will become mostly clear after sunset tonight. Combination of clear skies and calm winds will likely allow for some fog to develop after around 2 AM. Given consistent signal in model guidance for fog, have included TEMPO IFR late tonight/early tomorrow morning at GFL, ALB, and PSF. Did not include for POU at this time since fog is typically less common here compared to other TAF sites, but will continue to monitor trends over the next several hours to see if confidence increases enough to include for POU as well. After 8-9 AM fog begins to lift/mix out and skies should become mostly clear with just some scattered mid-level clouds through the rest of the morning. Winds are currently out of the south at around 5-10 kt with some gusts of 15-20kt. This should continue through much of the afternoon until a weak cold front passes through the region this evening (7-10 pm timeframe. Behind the front, winds will briefly blow out of the W/NW at around 5 kt before becoming light and variable overnight tonight into early tomorrow morning. After 8-10 am tomorrow, winds pick up to 5-10 kt out of the southwest. Outlook... Monday Night: No Operational Impact. NO SIG WX. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Low Operational Impact. Slight Chance of SHRA. Wednesday Night: Low Operational Impact. Slight Chance of SHRA. Thursday: Moderate Operational Impact. Likely SHRA...TSRA. Thursday Night: Moderate Operational Impact. Chance of SHRA. Friday: Low Operational Impact. NO SIG WX. && .FIRE WEATHER... Dry air has quickly filtered into the region, allowing for a mostly sunny summer day. Skies will clear overnight as high pressure builds into the region, resulting in a dry period of weather Monday into Tuesday. Temperatures will be seasonable. The next chance for rain and thunderstorms arrives on Tuesday with a cold frontal passage. RH values will increase to 90 to 100 percent tonight with patchy fog forming. The RH values will decrease to 40 to 55 percent during Monday afternoon before recovering into the 85 to 95 percent range Monday night. South to southwest winds at 10 to 20 mph are expected through this evening. The winds will be west or southwest at 5 to 10 mph tonight into Monday. && .HYDROLOGY... Outside of an isolated shower or storm this afternoon, dry weather is expected through Monday night which will allow streams and rivers to lower closer to late July normals. The next chance of showers and thunderstorms will be Tuesday afternoon and also on Thursday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JLV NEAR TERM...JLV SHORT TERM...JLV LONG TERM...MSE AVIATION...Main FIRE WEATHER...JLV/Wasula HYDROLOGY...JLV/Wasula
Hazardous weather outlook, Jul 25, 3:57 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 357 PM EDT Sun Jul 25 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 357 PM EDT Sun Jul 25 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of afternoon thunderstorms Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 25, 6:39 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 639 PM EDT Sun Jul 25 2021 MAZ001-025-NYZ053-054-060-061-252315- Northern Berkshire-Southern Berkshire-Eastern Columbia-Western Rensselaer-Western Columbia-Eastern Rensselaer- 639 PM EDT Sun Jul 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BERKSHIRE... NORTHEASTERN COLUMBIA AND SOUTHEASTERN RENSSELAER COUNTIES... At 638 PM EDT, a strong thunderstorm was located over Nassau, moving southeast at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Pittsfield, Nassau, Lenox, Stephentown, New Lebanon, Berkshire, Lanesborough, Stockbridge, Canaan, Richmond, West Stockbridge, East Nassau, Barkerville, Van Hoesen Station, Jacks Corners, Glendale, Rayville, Riders Mills, South Schodack and The Center At Lenox. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4248 7374 4259 7365 4251 7317 4225 7334 TIME...MOT...LOC 2238Z 297DEG 26KT 4251 7362 Evbuoma
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:46 PM EDT | Special Weather Statement | ALY | Rensselaer | 29 min |
| Jul 25, 7:12 PM EDT | Special Weather Statement | ALY | Berkshire | 48 min |
| Jul 25, 7:43 PM EDT | Areal Flood Advisory | ALY | Berkshire | 104 min |
| Jul 25, 7:59 PM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.